MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a carto 3 system and the reported map shift with no error message, no patient movement and no cardioversion prior to the map shift occurred.During an atrial fibrillation procedure, while using a jet ventilator, a map shift occurred on the carto 3 system map.No patient movement, no errors displayed, and they were not respiratory gated.There was no a template in use.Although there were no errors present, it was very obvious that there was a 1-2 mm difference in map.They also used ice to continue and complete the procedure.Additional information was received on 03-oct-2025.The issue was seen during ablation.The physician did not perform cardioversion prior to the map shift.The patient did not cough before detecting the shift.The crna stated there were no changes in the patient¿s breathing nor ventilation before the map shift.The patient¿s arm was not moved without changing the patient¿s position on the mattress.The reported map shift issue with no error message and no patient movement is assessed as non-reportable, however, bwi became aware on 03-oct-2025 that the they did not perform a cardioversion prior to the map shift and have reassessed the event as reportable.The awareness date for this record is 03-oct-2025.
 
Additional Manufacturer Narrative
During an internal review on 28-oct-2025, noted a correction to the 3500a initial under g4.Pma/ 510(k) field as left blank.Should have processed as k231207.The investigation was completed on 18-nov-2025.It was reported that a patient underwent an atrial fibrillation (afib) procedure with a carto 3 system.During the procedure, while using a jet ventilator, a map shift occurred on the carto 3 system map.No patient movement, no errors displayed, and they were not respiratory gated.There was no a template in use.Although there were no errors present, it was very obvious that there was a 1-2 mm difference in map.They also used intracardiac echocardiography (ice) to continue and complete the procedure.The carto 3 manufacturer investigated the issue based on the study digital data.It was found that the location of the heart was changed due to the breathing amplitude change.Carto does not compensate for that as the compensation is for body movement as reflected via back patch location movement.The system behavior was correct.The system behaved as expected.According to carto 3 instructions for use: "when the relative position between the patches remains the same but the position of the heart relative to the back patches has changed (for example, after repositioning the patient's head on a pillow or moving the patient's arm without changing the patient's position on the mattress, or after the patient is cardioverted), the system will not give a warning and an incorrect map (map shift) might be generated".The system is ready for use.The complaint history of the system was reviewed.A manufacturing record evaluation was performed for the system #34704, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO 3
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23409026
Report Number2029046-2025-03604
Device Sequence Number13030697
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(11)180624
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN SYSTEM.; UNK JET VENTILATOR.; UNK_OCTARAY NAV.; UNK_QDOT MICRO.
Patient SexUnknown